Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Hepatitis and HIV CoinfectionHepatitis and HIV Coinfection
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


can efiverinz affect the liver with hep B?
Jan 1, 2007

...after taking nevirapin 4 three yrs hep b was diagnosed and distantion of abdomen is the major sign.then the drug is changed to efaviranze and lamu+AZT can these also affects the damaged liver? can some amount of rotien be taken?what about cerials? Thank you

Response from Dr. McGovern

Hepatitis B can cause inflammation and scarring of the liver. In this HIV infected patient it is important to obtain a liver biopsy to determine how much scarring there is and to decide on appropriate therapy.

It just so happens that lamivudine has activity against hepatitis B as well as HIV. However, resistance to hepatitis B can occur over time.

Your physician needs to check your hepatitis B e antigen and HBV DNA level to determine if your hepatitis virus is being suppressed. If not there are other alternative treatments for hepatitis B.

Efavirenz can cause some elevations of liver function tests, but so can other medications. I would simply follow your blood tests over time to be certain that you continue to do well.

Also remember that when changing your HIV drugs, your Hepatitis B infection also needs consideration. Some patients have developed severe liver flares when effective hepatitis B drugs were withdrawn when HIV regimens were changed to drugs without HBV activity.

Happy New Year to you and best of health.



Previous
hepitutis C
Next
high liver count

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement